MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920475
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports "there was a blood leak at the level of the juncture hub.It made us think there could be a separation of the catheter from the jucture hub.".It was reported there was no consequence for the patient.The catheter was removed and a new one was inserted.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one hemodialysis catheter for evaluation.Signs of use were observed on the catheter body.Visual inspection of the catheter revealed no obvious defects or anomalies.After functional inspection was performed (see below), further visual analysis of the sample was performed.The connector was disassembled, and it was noted that the green compression sleeve was missing from the assembly.Per the ifu, "the separate hub connection assembly is then fastened to the proximal end of the catheter using a compression sleeve and threaded compression cap (refer to figure 1)." this indicates the user did not assemble the catheter correctly per the ifu.The catheter body length measured 313mm to the juncture hub, which is within the specifications of 312-328mm per product drawing.The catheter body outer diameter measured 0.20775", which is within the specifications of 0.2075"-0.2085" per product drawing.The catheter was flushed using a lab inventory 5cc syringe to test for a leak.No leaks were observed anywhere on the catheter body.The extension lines were tested for liquid leakage per amrq-000075 rev.17 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300kpa for 30 seconds.Each extension line was separately attached to the leak tester, the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were found anywhere on the catheter body or extension lines.After the green compression sleeve was found to be missing (see visual), a lab inventory compression sleeve was obtained and the catheter was re-assembled using the compression sleeve.The leak test was performed again, and no leaking was observed.Therefore, the lack of compression sleeve in the original assembly was determined to be the cause of the leak.A device history record review was performed with no findings to suggest a manufacturing related cause.The instructions for use (ifu) provided with this kit warns the user, "the separate hub connection assembly is then fastened to the proximal end of the catheter using a compression sleeve and threaded compression cap (refer to figure 1).Warning: green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss, or catheter separation." the customer report of leaking juncture hub was confirmed through complaint investigation.Visual and functional analysis revealed that the catheter leaked from the distal end of the connector fitting.Further analysis revealed that the green compression sleeve was not included in the assembly of the device, which is not the intended use.This likely contributed to the leaking encountered by the customer.Based on the customer report and the sample received, intentional use error likely caused or contributed to this event.The customer was contacted to inform them that the improper assembly of this device contributed to the observed failure mode.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15280359
Report Number9680794-2022-00497
Device Sequence Number7308002
Product Code MSD
UDI-Device Identifier10801902195132
UDI-Public10801902195132
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2024
Device Model NumberIPN920475
Device Catalogue NumberCS-15232-VFE
Device Lot Number13F22A0212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown